Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 3, NWS Morristown, TN

February 22, 201230 counties in Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Feb 22, 2012, 5:55 PM EST for 30 counties in Tennessee. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 22, 2012, 5:55 PM EST (22:55 UTC)
Expired
Feb 22, 2012, 6:45 PM EST
In force
50 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon
All 30 counties

Anderson County, TN, Bledsoe County, TN, Blount County, TN, Bradley County, TN, Campbell County, TN, Carter County, TN, Claiborne County, TN, Cocke County, TN, Grainger County, TN, Greene County, TN, Hamblen County, TN, Hamilton County, TN, Hancock County, TN, Hawkins County, TN, Jefferson County, TN, Knox County, TN, Loudon County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Morgan County, TN, Rhea County, TN, Roane County, TN, Scott County, TN, Sequatchie County, TN, Sevier County, TN, Sullivan County, TN, Unicoi County, TN, Union County, TN, Washington County, TN

The radar

The Knoxville radar (KMRX), 71 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.9 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-02-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-02-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 217 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2212 m above ground
0-6 km bulk shear
91 kt
0-1 km storm-relative helicity
217 m²/s²
0-3 km storm-relative helicity
295 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

943 
WUUS54 KMRX 222255
SVRMRX
TNC001-007-009-011-013-019-025-029-057-059-063-065-067-073-089-093-
105-107-121-123-129-143-145-151-153-155-163-171-173-179-222345-
/O.NEW.KMRX.SV.W.0003.120222T2255Z-120222T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
555 PM EST WED FEB 22 2012

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ANDERSON COUNTY IN EAST TENNESSEE...
  BLEDSOE COUNTY IN EAST TENNESSEE...
  BLOUNT COUNTY IN EAST TENNESSEE...
  NORTHERN BRADLEY COUNTY IN EAST TENNESSEE...
  SOUTHERN CAMPBELL COUNTY IN EAST TENNESSEE...
  CARTER COUNTY IN EAST TENNESSEE...
  CLAIBORNE COUNTY IN EAST TENNESSEE...
  COCKE COUNTY IN EAST TENNESSEE...
  GRAINGER COUNTY IN EAST TENNESSEE...
  GREENE COUNTY IN EAST TENNESSEE...
  HAMBLEN COUNTY IN EAST TENNESSEE...
  HAMILTON COUNTY IN EAST TENNESSEE...
  HANCOCK COUNTY IN EAST TENNESSEE...
  HAWKINS COUNTY IN EAST TENNESSEE...
  JEFFERSON COUNTY IN EAST TENNESSEE...
  KNOX COUNTY IN EAST TENNESSEE...
  LOUDON COUNTY IN EAST TENNESSEE...
  MCMINN COUNTY IN EAST TENNESSEE...
  MEIGS COUNTY IN EAST TENNESSEE...
  MONROE COUNTY IN EAST TENNESSEE...
  MORGAN COUNTY IN EAST TENNESSEE...
  RHEA COUNTY IN EAST TENNESSEE...
  ROANE COUNTY IN EAST TENNESSEE...
  EXTREME SOUTHERN SCOTT COUNTY IN EAST TENNESSEE...
  SEQUATCHIE COUNTY IN EAST TENNESSEE...
  SEVIER COUNTY IN EAST TENNESSEE...
  EXTREME WESTERN SULLIVAN COUNTY IN EAST TENNESSEE...
  UNICOI COUNTY IN EAST TENNESSEE...
  UNION COUNTY IN EAST TENNESSEE...
  WASHINGTON COUNTY IN EAST TENNESSEE...

* UNTIL 645 PM EST/545 PM CST/

* AT 546 PM EST/446 PM CST/...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF
  BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
  STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST
  OF SNEEDVILLE TO 8 MILES NORTH OF MCMINNVILLE...AND MOVING EAST AT
  65 MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  MAYNARDVILLE...RUTLEDGE...ROGERSVILLE...CLINTON...ROCKWOOD...OAK
  RIDGE...MORRISTOWN...KINGSTON...JEFFERSON CITY...PIKEVILLE...
  KNOXVILLE...JOHNSON CITY...LENOIR CITY...DANDRIDGE...DAYTON...
  LOUDON...GREENEVILLE...ELIZABETHTON...ALCOA AND SEVIERVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3554 8549 3577 8525 3576 8500 3583 8477
      3593 8469 3608 8480 3660 8295 3624 8195
      3600 8262 3606 8264 3595 8279 3523 8499
TIME...MOT...LOC 2254Z 292DEG 57KT 3653 8295 3576 8563

$$
2 follow-up statements
411 
WWUS54 KMRX 222327
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
627 PM EST WED FEB 22 2012

TNC001-007-009-011-013-019-025-029-057-059-063-065-067-073-089-093-
105-107-121-123-129-143-145-151-153-155-163-171-173-179-222345-
/O.CON.KMRX.SV.W.0003.000000T0000Z-120222T2345Z/
RHEA TN-ROANE TN-SCOTT TN-SEQUATCHIE TN-SULLIVAN TN-UNICOI TN-
UNION TN-WASHINGTON TN-LOUDON TN-ANDERSON TN-BLEDSOE TN-BRADLEY TN-
CAMPBELL TN-CLAIBORNE TN-GRAINGER TN-HAMBLEN TN-HAMILTON TN-
HANCOCK TN-HAWKINS TN-JEFFERSON TN-KNOX TN-MCMINN TN-MEIGS TN-
MORGAN TN-MONROE TN-COCKE TN-SEVIER TN-CARTER TN-GREENE TN-BLOUNT TN-
627 PM EST WED FEB 22 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM
EST/545 PM CST/ FOR BLOUNT...GREENE...CARTER...SEVIER...COCKE...
MONROE...MORGAN...MEIGS...MCMINN...KNOX...JEFFERSON...HAWKINS...
HANCOCK...HAMILTON...HAMBLEN...GRAINGER...CLAIBORNE...SOUTHERN
CAMPBELL...EXTREME NORTHERN BRADLEY...BLEDSOE...ANDERSON...LOUDON...
WASHINGTON...UNION...UNICOI...EXTREME WESTERN SULLIVAN...
SEQUATCHIE...EXTREME SOUTHERN SCOTT...ROANE AND RHEA COUNTIES...

AT 615 PM EST/515 PM CST/...NATIONAL WEATHER SERVICE DOPPLER RADAR
CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM FALL
BRANCH TO MOUNT CREST...OR ALONG A LINE EXTENDING FROM 9 MILES SOUTH
OF KINGSPORT TO PIKEVILLE...MOVING EAST AT 60 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  JOHNSON CITY...LENOIR CITY...DANDRIDGE...DAYTON...LOUDON...
  GREENEVILLE...ELIZABETHTON...ALCOA...SEVIERVILLE...DECATUR...
  MARYVILLE...SWEETWATER...NEWPORT...ERWIN...MADISONVILLE...ATHENS...
  JONESBOROUGH...TUSCULUM...EAGLETON VILLAGE AND HAMPTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED
WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3554 8549 3577 8525 3576 8500 3583 8477
      3593 8469 3608 8480 3660 8295 3624 8195
      3600 8262 3606 8264 3595 8279 3523 8499
TIME...MOT...LOC 2325Z 292DEG 57KT 3634 8239 3558 8507

$$
468 
WWUS54 KMRX 222344
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
644 PM EST WED FEB 22 2012

TNC001-007-009-011-013-019-025-029-057-059-063-065-067-073-089-093-
105-107-121-123-129-143-145-151-153-155-163-171-173-179-222354-
/O.EXP.KMRX.SV.W.0003.000000T0000Z-120222T2345Z/
RHEA TN-ROANE TN-SCOTT TN-SEQUATCHIE TN-SULLIVAN TN-UNICOI TN-
UNION TN-WASHINGTON TN-LOUDON TN-ANDERSON TN-BLEDSOE TN-BRADLEY TN-
CAMPBELL TN-CLAIBORNE TN-GRAINGER TN-HAMBLEN TN-HAMILTON TN-
HANCOCK TN-HAWKINS TN-JEFFERSON TN-KNOX TN-MCMINN TN-MEIGS TN-
MORGAN TN-MONROE TN-COCKE TN-SEVIER TN-CARTER TN-GREENE TN-BLOUNT TN-
644 PM EST WED FEB 22 2012

...THE SEVERE THUNDERSTORM WARNING FOR BLOUNT...GREENE...CARTER...
SEVIER...COCKE...MONROE...MORGAN...MEIGS...MCMINN...KNOX...
JEFFERSON...HAWKINS...HANCOCK...HAMILTON...HAMBLEN...GRAINGER...
CLAIBORNE...SOUTHERN CAMPBELL...EXTREME NORTHERN BRADLEY...BLEDSOE...
ANDERSON...LOUDON...WASHINGTON...UNION...UNICOI...EXTREME WESTERN
SULLIVAN...SEQUATCHIE...EXTREME SOUTHERN SCOTT...ROANE AND RHEA
COUNTIES WILL EXPIRE AT 645 PM EST/545 PM CST/...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LEVELS. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3554 8549 3577 8525 3576 8500 3583 8477
      3593 8469 3608 8480 3660 8295 3624 8195
      3600 8262 3606 8264 3595 8279 3523 8499
TIME...MOT...LOC 2344Z 292DEG 57KT 3622 8205 3547 8473

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 22, 3:25 PM EST, 2 hours 30 minutes earlier.

Area forecast discussion, Feb 22, 3:25 PM EST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
325 PM EST WED FEB 22 2012

.SHORT TERM...(TONIGHT AND THURSDAY)...ANOTHER WEAK SHORT WAVE WILL
ENHANCE SHOWERS AND THUNDERSTORMS THIS EVENING...BUT THESE SHOULD
DIMINISH TO JUST SHOWERS AND WILL EXIT AFTER MIDNIGHT.  WILL CARRY
LIKELY POPS ALL ZONES TONIGHT.  STILL SOME THREAT OF SEVERE LATER
THIS AFTERNOON INTO THE EVENING MAINLY SOUTHERN HALF WHERE BETTER
DESTABILIZATION HAS OCCURRED NEAR AND SOUTH OF THE WARM FRONT.
TOMORROW CLOUDS SHOULD BREAK AND ALLOW FOR A MOSTLY SUNNY
AFTERNOON.  TEMPS THURSDAY WILL BE WELL ABOVE NORMAL...AND WINDS
WILL BE GUSTY FROM THE SOUTHWEST.  MAV TEMPS GENERALLY LOOK
REASONABLE...SO JUST SOME TWEAKS MAINLY TO RAISE SOME LOWS
TONIGHT.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)...AFTER A WARM AND
BREEZY THURSDAY A DEEP LOW PRESSURE AREA MOVING ACROSS THE OHIO
VALLEY WILL KEEP STRONG SOUTHERLY WINDS OVER THE FORECAST AREA
THURSDAY NIGHT. A STRONG SHORT WAVE MOVING INTO THE MID MS VALLEY
WILL ENHANCE MOISTURE TRANSPORT AND LIFT AND WITH STRONG WINDS
ALOFT AND HIGH SHEAR A SQUALL LINE IS POSSIBLE LATE IN THE EVENING
AND EARLY MORNING FRIDAY. THE ENVIRONMENT IS ALSO FAVORABLE FOR
ISOLATED SUPERCELLS JUST AHEAD OF THE SQUALL LINE WITH LARGE HAIL AND
A FEW TORNADOES POSSIBLE. THE STRONG WINDS MAY REQUIRE A WIND
ADVISORY FOR THURSDAY AFTERNOON INTO FRIDAY. FRIDAY SHOWERS LINGER AND
TEMPERATURES ARE MUCH COOLER BEHIND FRONT. ANOTHER UPPER LEVEL
DISTURBANCE WITHIN THE UPPER TROUGH BEHIND THE COLD FRONT FRIDAY
NIGHT WILL BRING SOME SNOW SHOWERS TO THE NORTHERN SECTIONS OF THE
FORECAST AREA. AT THIS TIME AMOUNTS LOOK TO BE ABOUT AN INCH OR
LESS FRIDAY NIGHT THROUGH SATURDAY MORNING. LOWS FRIDAY NIGHT WILL
BE NEAR FREEZING CENTRAL AND SOUTH AND A FEW DEGREES BELOW FREEZING
NORTH AND MOUNTAINS. HIGHER PRESSURE BUILDS IN SATURDAY AFTERNOON
THROUGH SUNDAY NIGHT. FOR THE PERIOD MONDAY THROUGH WEDNESDAY.
ECMWF AND CANADIAN BRINGS SYSTEM IN MONDAY AND TUESDAY. GFS KEEPS
HIGH PRESSURE OVER FORECAST AREA FOR THE FIRST OF THE WEEK WITH
MAIN SYSTEM WEDNESDAY. WILL FOLLOW CLOSER TO ECMWF AND GRADUALLY
INCREASE POPS WITH UNSETTLED PATTERN MONDAY THROUGH WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             51  74  50  58  32 /  60  10  70  30  10
KNOXVILLE MCGHEE TYSON AIRPORT, TN  49  71  49  56  31 /  70  10  70  30  10
OAK RIDGE, TN                       49  71  47  56  31 /  70  10  70  30  10
TRI CITIES AIRPORT, TN              44  69  46  54  28 /  70  10  70  50  30

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.

&&

LW/TD
Hazardous weather outlook, Feb 22, 3:04 PM EST, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
304 PM EST WED FEB 22 2012

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-232000-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
304 PM EST WED FEB 22 2012 /204 PM CST WED FEB 22 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

AN UPPER LEVEL DISTURBANCE WILL SWING ACROSS THE AREA TONIGHT...WHICH
SHOULD LEAD TO THE DEVELOPMENT OF THUNDERSTORMS ACROSS THE REGION
LATE THIS AFTERNOON AND EVENING. SOME OF THE STORMS MAY BECOME
SEVERE ESPECIALLY OVER THE SOUTHERN HALF OF THE AREA...WITH THE
MAIN THREATS BEING DAMAGING WINDS AND LARGE HAIL. AN ISOLATED
TORNADO ALSO CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

A STRONG COLD FRONT WILL MOVE THROUGH THE EASTERN TENNESSEE VALLEY
AND SOUTHERN APPALACHIANS LATE THURSDAY NIGHT. WARM MOIST AIR
AHEAD OF THIS FRONT SHOULD LEAD TO THE DEVELOPMENT OF A ROUND OF
STRONG CONVECTION THURSDAY EVENING INTO THE EARLY MORNING HOURS
FRIDAY. A FEW OF THESE STORMS COULD BECOME SEVERE...WITH THE MAIN
THREATS BEING DAMAGING WINDS AND LARGE HAIL. HOWEVER...AN ISOLATED
TORNADO WILL ALSO BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING AND
AGAIN OVERNIGHT THURSDAY NIGHT.

LW/TD

In the hours before

Special weather statement, Feb 22, 3:06 PM EST, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
306 PM EST WED FEB 22 2012

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-230400-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE...
MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...
MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP...
PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...
COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON...
DUCKTOWN...JONESVILLE...WISE...NORTON...GATE CITY...LEBANON...
ABINGDON
306 PM EST WED FEB 22 2012 /206 PM CST WED FEB 22 2012/

...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND THURSDAY
NIGHT...

AN UPPER LEVEL DISTURBANCE WILL SWING ACROSS THE AREA TONIGHT...WHICH
SHOULD LEAD TO THE DEVELOPMENT OF THUNDERSTORMS ACROSS THE REGION
LATE THIS AFTERNOON AND EVENING. SOME OF THE STORMS MAY BECOME
SEVERE ESPECIALLY OVER SOUTHEAST TENNESSEE...CENTRAL EAST
TENNESSEE...AND EXTREME SOUTHWEST VIRGINIA...WITH THE MAIN THREATS
BEING DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO ALSO
CANNOT BE RULED OUT.

A GREATER POTENTIAL FOR SEVERE STORMS WILL OCCUR THURSDAY NIGHT
AHEAD OF A STRONG COLD FRONT. AS AN AREA OF LOW PRESSURE CROSSES
THE OHIO VALLEY...A STRONG SOUTH TO SOUTHWEST WIND WILL DEVELOP
THURSDAY AFTERNOON...AND TEMPERATURES WILL RISE INTO THE LOWER 70S
IN THE TENNESSEE VALLEY. THE WARM MOIST AIR AND GUSTY SOUTHERLY
WINDS WILL GENERATE STRONG TO SEVERE THUNDERSTORMS LATE THURSDAY
EVENING...MOVING EAST ACROSS THE AREA THROUGH THE EARLY MORNING
HOURS FRIDAY. DAMAGING STRAIGHT LINE WINDS ARE EXPECTED TO BE THE
MAIN THREAT...WITH A POTENTIAL FOR SOME TORNADOES AS WELL.

SINCE THE MAIN THREAT OF SEVERE WEATHER IS EXPECTED TO ARRIVE
AFTER SUNSET THURSDAY NIGHT...RESIDENTS OF EAST TENNESSEE AND
SOUTHWEST VIRGINIA ARE URGED TO MAINTAIN A HIGH LEVEL OF
AWARENESS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA
FOR FURTHER DETAILS OR UPDATES.

LW/TD

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 6:51 PM ESTSevere Thunderstorm WarningMRXAnderson, Bledsoe, Bradley, Hamilton, Loudon, McMinn and 7 more39 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.